Wildfire, North Central Oregon
- When
- August 30, 12:00 AM PST to August 31, 11:59 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Awbrey Saddle Fire, centered six miles NNE of Grizzly, burned 128 acres. This fire burned into the month of September.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Awbrey Saddle Fire, centered six miles NNE of Grizzly, burned 128 acres. This fire burned into the month of September.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 29, 7:19 PM PST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 819 PM PDT MON AUG 29 2005 .UPDATE...SHOWERS THAT DEVELOPED OVER SOUTHERN BENTON COUNTY AND IN THE MOUNTAINS HAVE DISSIPATED EXCEPT NEAR THE CASCADES IN KITTITAS COUNTY. WINDS REMAIN BREEZY IN MANY LOCATIONS...BUT SPEEDS HAVE BEGUN TO DROP. PRESSURE GRADIENTS FORECAST TO DECREASE MORE BY 06Z. CURRENT FORECAST REFLECTS THESE TRENDS BUT WILL UPDATE LATER TO REMOVE EVENING SHOWERS AND WINDS. COONFIELD && .PREV DISCUSSION... (ISSUED 255 PM PDT MON AUG 29 2005) SHORT TERM...TONIGHT THROUGH THURSDAY...THE COLD FRONT MOVING THROUGH THE AREA TODAY HAS JUST ABOUT EXITED INTO IDAHO WITH JUST THE TAIL END STILL IN WALLOWA COUNTY. MEANWHILE THE UPPER LEVEL TROUGH HAS MOVED INTO THE AREA THIS AFTERNOON AND WILL ALSO EXIT TO THE EAST OVERNIGHT. CURRENTLY THE TROUGH IS GENERATING A FEW THUNDERSTORMS OVER ON THE WEST SIDE OF THE CASCADES BUT IS ONLY FORMING SOME CUMULUS CLOUDS OVER HERE. DO NOT EXPECT ANY THUNDERSTORMS WILL FORM HERE DUE TO WEAK INSTABILITY AND LIMITED MOISTURE. COULD POSSIBLY SEE A FEW SHOWERS BEFORE MIDNIGHT OVER THE EAST SLOPES OF THE CASCADES AND THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON BUT WILL NOT AMOUNT TO MUCH. PRESSURE GRADIENTS CONTINUE TO BE RATHER TIGHT WHICH HAS CREATED WINDY CONDITIONS IN THE KITTITAS VALLEY AND BREEZY CONDITIONS IN THE COLUMBIA GORGE AND COLUMBIA BASIN. THE PRESSURE GRADIENTS WILL START LOOSENING UP IN THE NEXT FEW HOURS AND WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING. THERE COULD BE SOME PATCHY BLOWING DUST IN THE FOOTHILLS OF THE BLUE MOUNTAINS...BUT SINCE WE HAVE SEEN LITTLE EVIDENCE OF SIGNIFICANT BLOWING DUST TODAY WILL NOT ADD IT TO THE FORECAST FOR THIS EVENING. TOMORROW WILL SEE HIGH PRESSURE BUILDING OVER THE AREA AND DRY WEATHER WITH LIGHT WINDS WILL PREVAIL THROUGH THURSDAY. TEMPERATURES WILL BEGIN TO REBOUND FROM THE LOW TEMPERATURES OF TODAY AND WILL RISE 2 TO 3 DEGREES EACH DAY THROUGH THURSDAY. PERRY LONG TERM...THURSDAY NIGHT THROUGH MONDAY...THE GENERAL CONSENSUS AMONG THE EXTENDED MODELS IS THAT A FLAT UPPER LEVEL HIGH PRESSURE RIDGE WILL PERSIST OVER THE FORECAST AREA. THIS WILL KEEP WESTERLY FLOW ALOFT EAST OF THE CASCADES AND THUS DRY CONDITIONS WILL CONTINUE THROUGH MONDAY. DRY CONDITIONS WILL PROBABLY CONTINUE THROUGH WEDNESDAY AS WELL...THUS THE DROUGHT WILL CONTINUE WITH NO RELIEF IN SIGHT. POLAN AVIATION...VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS. AN AREA OF COOLER AIR ALOFT WILL MOVE EAST OF THE CASCADES THIS AFTERNOON AND THIS EVENING...WHICH WILL INTRODUCE MARGINAL INSTABILITY OVER THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON AND THE BLUE MOUNTAINS OF SOUTHEAST WASHINGTON. A FEW MOUNTAIN TOPS MAY BECOME OBSCURED LATE THIS AFTERNOON DUE TO ISOLATED SHOWERS AND A FEW THUNDERSTORMS. SUSTAINED SURFACE WINDS OF 20-30 KNOTS WILL CONTINUE IN THE KITTITAS VALLEY FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS EVENING. THIS AFTERNOON...SUSTAINED WINDS IN THE LOWER COLUMBIA BASIN...THE EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON WILL BE 10-20 KNOTS AND 5-15 KNOTS IN CENTRAL OREGON...THE JOHN DAY BASIN AND THE GRANDE RONDE VALLEY. BREEZY AND GUSTY WINDS THIS AFTERNOON WILL CAUSE BLOWING DUST IN THE FOOTHILLS OF THE BLUE MOUNTAINS BETWEEN KPDT AND KALW WITH VISIBILITIES REDUCED LOCALLY TO AROUND 6NM. POLAN FIRE WEATHER...BREEZY TO LOCALLY WINDY CONDITIONS WILL SUBSIDE LATER THIS EVENING AS THE UPPER LEVEL TROUGH MOVES EAST. GOOD TO EXCELLENT RH RECOVERIES WILL PREVAIL IN THE WAKE OF THE FRONT TONIGHT AND TUESDAY NIGHT. MINIMUM RHS WILL ALSO REMAIN AT OR ABOVE SEASONAL NORMS THROUGH AT LEAST MIDWEEK. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/76/76
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PDT MON AUG 29 2005
WAZ024>030-ORZ041>050-301215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
1020 AM PDT MON AUG 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, NORTH
CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING WITH
IT ISOLATED SHOWERS AND THUNDERSTORMS. THE THUNDERSTORMS WILL BE
CONFINED TO THE CASCADES...THE EAST AND NORTHEAST MOUNTAINS...THE
CENTRAL OREGON PLATEAU AND THE BLUE MOUNTAIN FOOTHILLS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEST TO SOUTHWEST FLOW WILL PERSIST THROUGH THE PERIOD WITH NEAR
NORMAL TEMPERATURES AND DRY CONDITIONS THROUGH FRIDAY. BEGINNING
FRIDAY NIGHT A WEAK WEATHER SYSTEM WILL MOVE INTO THE PACIFIC
NORTHWEST BRINGING SOME CLOUDS...WITH A RISK OF SHOWERS OVER THE
SOUTHERN WASHINGTON CASCADES SATURDAY AFTERNOON THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472450.